Alert archive / Louisiana / Special Weather Statements in 2021
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Oct 2, 2021, 3:53 PM CDT for Avoyelles Parish, Louisiana. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 2, 2021, 3:53 PM CDT (20:53 UTC)
- Expired
- Oct 2, 2021, 5:00 PM CDT
- In force
- 67 min
- Issued by
- NWS Lake Charles, LA
- Hail
- 0.00 in
- Wind
- 30
County Avoyelles Parish, LA
The radar
The Ft Polk radar (KPOE), 100 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.9 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1519 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 558 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted.
894
WWUS84 KLCH 022053
SPSLCH
Special Weather Statement
National Weather Service Lake Charles LA
353 PM CDT Sat Oct 2 2021
LAZ029-022200-
Avoyelles LA-
353 PM CDT Sat Oct 2 2021
...A strong thunderstorm will impact portions of Avoyelles Parish
through 500 PM CDT...
At 352 PM CDT, Doppler radar was tracking a strong thunderstorm over
Marksville, moving northeast at 15 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Marksville, Simmesport, Moreauville, Bordelonville, Effie,
Cottonport, Mansura, Hessmer, Evergreen, Plaucheville, Brouillette,
Lake Ophelia National Wildlife Refuge, Dupont, Big Bend and Hamburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3132 9200 3130 9200 3128 9202 3127 9199
3122 9199 3125 9196 3122 9194 3123 9192
3128 9195 3130 9191 3118 9168 3114 9172
3110 9170 3104 9172 3097 9181 3087 9181
3088 9208 3116 9220 3133 9207 3134 9203
TIME...MOT...LOC 2052Z 241DEG 14KT 3109 9208
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
K. KuyperWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Oct 2, 12:36 PM CDT, 3 hours 17 minutes earlier.
Area forecast discussion, Oct 2, 12:36 PM CDT, 3 hours 17 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 1236 PM CDT Sat Oct 2 2021 .DISCUSSION... .AVIATION... Low ceilings acrs south-central into central Louisiana this afternoon. Activity is beginning to develop and this process will continue through sunset before backing off a bit. Areas of br to form overnight and cont thru sr with low ceilings drg this time period. && .PREV DISCUSSION... /issued 1001 AM CDT Sat Oct 2 2021/ UPDATE... Clouds are beginning to lift this morning across southeast Texas and southern Louisiana. The 12z sounding continues to show deep moisture that extends abv 500 mb and PWATs at 2.25 inches with a completely saturated sounding. Upr lvl shrtwv to approach the region this aftn/eve timeframe with precip chances drg this period. Afternoon temps to moderate... no updates are planned at this time. PREV DISCUSSION... /issued 646 AM CDT Sat Oct 2 2021/ DISCUSSION... 02/12Z TAF Issuance. AVIATION... Widespread cloud cover and patchy fog is resulting in a mix of MVFR/VFR flight categories this morning, although over the past half hour or so, IFR cigs have formed at the Acadiana terminals. Patchy fog and brief IFR cigs will be possible through ~14Z with conditions improving to VFR thereafter and continuing through this evening. The area remains in a messy pattern with a decent coverage of showers and storms through the day. Aligned timing roughly with PoPs as higher res convection allowing models show varying solutions for placement and coverage of convection today. This resulted in a VC mention at all sites through this evening, with a mix of TEMPO/prevailing SHRA/TSRA at the LA terminals this aftn and PROB30 at BPT where coverage is expected to be a little more sctd. Convection should diminish during the evening, with lower cigs/patchy fog returning after 06Z. 24 PREV DISCUSSION... /issued 403 AM CDT Sat Oct 2 2021/ SYNOPSIS... The latest UA analysis and WV imagery shows a well defined upper low lifting into W KS early this morning. To the southeast, weak ridging is noted over the Gulf of Mexico into the SE US. Between these features, southwesterly flow aloft continues to transport considerable moisture over the region. LAPS Layer Precipitable Water depicts values of at least 2 inches acrs much of the area. At the sfc, high pres over the Mid Atlantic ridging southwestward is maintaining a generally east to southeast flow over the area. Further northwest, a cold front extends acrs cntl OK into N TX. The moist airmass is producing widespread cloud cover as well as some patchy fog acrs the area. Fog will likely expand some, bcmg more areal in coverage through daybreak, and lasting through 13-14Z before lifting. Outside of fog, a few light showers are ongoing acrs cntl LA early this morning, with a band of more intense showers and an isolated storm or two extending from Sabine Lake south over the coastal waters. Convection will likely continue to spread over coastal portions of SE TX and SW LA this morning. 24 SHORT TERM [Today through Monday night]... The upper low over the high plains will eject northeast through the day today. Intermittent disturbances traveling around the base of the low/trough will set up another day of elevated rain chcs as the region remains under the influence of a warm and unstable airmass. Precip water values approaching 2 standard deviations above the mean (around the 90th percentile per SPC Sounding Climatology) will support efficient rainfall processes. While widespread heavy rainfall is not expected, some storms will be capable of producing high rain rates and with saturated soils acrs much of the area, there is the potential for localized flooding of low lying and urban areas. WPC Excessive Rainfall Outlook depicts the entire area in a MRGL risk today. Cloud cover and showers should temper heating today, with highs just reaching the lower 80s. Rain chcs will taper off again during the evening and overnight, with sctd convection developing over the nearshore waters, potentially affecting the immediate coastal areas by sunrise. The moist airmass over the region will limit the diurnal temperature range with lows tonight near 70 degrees. The upper low will move further northeast toward the Great Lakes on Sunday, helping to nudge the frontal boundary acrs TX closer to the region. Sctd to nmrs showers and storms are again expected as the front moves into the area during the day. Rain chcs will gradually taper off Sunday evening from northwest to southeast as the front slowly progresses eastward, but likely linger acrs the SE half of the area through Monday. A shortwave digging southward on the backside of the Great Lakes system, will carve a deeper trough over the MS Valley on Monday, and this should help drive the frontal boundary eastward and usher in drier weather as the main axis of this trough swings through the region late Monday into Tuesday. Despite the passage of the front, temperatures are not expected to cool significantly, with high temps into the middle 80s on Monday and lows falling into the lower to middle 60s by Tuesday morning. Instead, the drier airmass should make conditions feel a little more comfortable compared to the recent muggy weather. 24 LONG TERM [Tuesday through Friday]... At the beginning of the period an upper level low and associated trough will be located east of the forecast area over the Mid Gulf South. With the forecast area on the backside of this feature, expect deep northwest flow to develop that will push dry continental air into the forecast area. The upper level low trough feature will slowly lift north during the week. Therefore, a mainly dry west-northwest flow will persist in the mid to upper levels. Meanwhile, at the surface, weak high pressure will prevail that will keep mainly offshore flow and this will preclude any significant low level Gulf moisture from moving up into the forecast area. Therefore, the forecast period is expected to see fair weather with little chance for rain and seasonal temperatures. Rua MARINE... Light to moderate onshore flow will continue over the weekend in advance of a cold front. Abundant moisture and instability will result in sctd to nmrs showers and tstms through the weekend as well. Once the front moves through late Sunday night, winds will shift northerly, with rain chcs gradually decreasing from Monday into Tuesday as high pres builds into the area. The offshore flow will persist for much of the upcoming week. At this time, winds and seas are expected to remain below Exercise Caution or Advisory criteria. 24 && .PRELIMINARY POINT TEMPS/POPS... AEX 83 70 86 66 / 80 30 60 10 LCH 83 71 86 69 / 60 30 60 20 LFT 83 71 85 69 / 80 30 70 20 BPT 83 70 85 67 / 50 20 50 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. &&
Hazardous weather outlook, Oct 2, 3:35 PM CDT, 18 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 335 PM CDT Sat Oct 2 2021 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-032045- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 335 PM CDT Sat Oct 2 2021 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Tonight. Scattered showers and thunderstorms will taper off through the evening hours. Areas of fog to redevelop overnight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Showers and thunderstorms can be expected again Sunday. Some thunderstorms will be capable of producing heavy rainfall which could cause localized flooding. Rain chances will decrease from northwest to southeast late Sunday as drier air filters into the area in the wake of a cold front with drier conditions through the rest of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-032045- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 335 PM CDT Sat Oct 2 2021 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Tonight. Scattered showers and thunderstorms can be expected over the coastal waters. Locally higher winds and seas can be expected near any storms, along with occasional cloud to water lightning strikes. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Scattered showers and thunderstorms will again be possible from Sunday into Monday. Locally higher winds and seas can be expected near any storms, along with occasional cloud to water lightning strikes. Drier weather can be expected through the rest of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Oct 2, 3:53 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
353 PM CDT Sat Oct 2 2021
LAZ029-022200-
Avoyelles LA-
353 PM CDT Sat Oct 2 2021
...A strong thunderstorm will impact portions of Avoyelles Parish
through 500 PM CDT...
At 352 PM CDT, Doppler radar was tracking a strong thunderstorm over
Marksville, moving northeast at 15 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Marksville, Simmesport, Moreauville, Bordelonville, Effie,
Cottonport, Mansura, Hessmer, Evergreen, Plaucheville, Brouillette,
Lake Ophelia National Wildlife Refuge, Dupont, Big Bend and Hamburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3132 9200 3130 9200 3128 9202 3127 9199
3122 9199 3125 9196 3122 9194 3123 9192
3128 9195 3130 9191 3118 9168 3114 9172
3110 9170 3104 9172 3097 9181 3087 9181
3088 9208 3116 9220 3133 9207 3134 9203
TIME...MOT...LOC 2052Z 241DEG 14KT 3109 9208
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
K. KuyperThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 8:30 PM CDT | River Flood Warning | LCH | Allen, Beauregard | 34 hr |
| Oct 2, 4:18 AM CDT | River Flood Warning | LCH | Hardin, Jefferson, Orange | 54 hr |
Nearby
Special Weather Statements in Louisiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.